Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 20, 2019, 5:35 PM CDT for Choctaw County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2019, 5:35 PM CDT (22:35 UTC)
- Expired
- Sep 20, 2019, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Choctaw County, OK
The radar
The Norman radar (KTLX), 193 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WGUS54 KTSA 202235
FFWTSA
OKC023-210130-
/O.NEW.KTSA.FF.W.0102.190920T2235Z-190921T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
535 PM CDT Fri Sep 20 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Western Choctaw County in southeastern Oklahoma...
* Until 830 PM CDT.
* At 532 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 4 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Boswell... Soper...
Unger...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
LAT...LON 3392 9589 3392 9591 3395 9594 3412 9594
3413 9595 3414 9595 3416 9598 3416 9566
3391 9565
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:41 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 20, 2:41 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 241 PM CDT Fri Sep 20 2019 .DISCUSSION... The heaviest rainfall has been primarily confined to parts of southeast OK, where around 2 to 6 inches of rain has fallen since midnight. Surface analysis depicts a weak inverted trof across this region along with pooling of 2"+ PWATs lending to rainfall rates around 1-2" inches/hr. These conditions should persist through the rest of the afternoon and into the early evening before convection begins to wind down. The primary focus for later tonight will shift toward parts of northeast OK, as convection currently developing across the TX panhandle spreads northeast. Periodic convection may persist well into Saturday across parts of northeast OK, within a zone of warm air/moisture advection ahead of a frontal boundary. Saturday evening should end up being mostly dry, although storm chances will return late Saturday night as the front begins to sag southeast. Shower/thunderstorm chances look to increase into Sunday as the cold front drops into the region. Deep-layered shear will be supportive of a few strong/severe storms, although the main concern will likely be heavy rainfall with forecast PWATs around 2 inches. Drier low-level air will temporarily overspread the forecast area, with rather pleasant temperature expected for Monday morning. Active westerly to southwesterly upper flow will persist through the remainder of the week, with nearly daily chances of convection possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 84 73 83 / 30 50 40 80 FSM 70 88 72 87 / 40 20 10 40 MLC 73 85 74 85 / 40 10 10 60 BVO 72 81 71 81 / 30 50 50 80 FYV 69 82 69 80 / 50 20 20 60 BYV 68 83 70 83 / 40 20 10 50 MKO 71 84 72 83 / 40 30 20 80 MIO 70 82 71 79 / 40 50 40 80 F10 72 84 73 84 / 30 30 20 80 HHW 70 87 71 87 / 50 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....18
Hazardous weather outlook, Sep 20, 4:45 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Sep 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Sep 20 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Mainly southeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly southeast Oklahoma. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms continue across southeast Oklahoma late this afternoon and are expected to continue across southeast Oklahoma and west-central Arkansas through the evening hours before tapering off. Isolated showers and thunderstorms will be possible across northeast Oklahoma and northwest Arkansas. Heavy rain will continue to be a concern across southeast Oklahoma and west-central Arkansas through the evening hours with another 1 to 2 inches of rain possible. This could lead to flooding of low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY AND THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active and unsettled weather pattern is expected this weekend into next week. Several rounds of showers and storms are expected, first with a cold front Sunday into Monday, the retreating front on Tuesday and finally with an upper level disturbance on Thursday. Each round will bring potential for locally heavy rainfall and a limited severe weather threat. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:45 PM CDT | Areal Flood Advisory | TSA | Choctaw, LeFlore, Pushmataha | 3 hr |
| Sep 20, 3:34 PM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.